MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX2; VOICE PROSTHESIS

ATOS MEDICAL AB PROVOX2; VOICE PROSTHESIS
Catalog Number 7217
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Necrosis (1971); Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: no device was available for investigation.Users story: first vp change after 23 months, provox2 8mm.Changed due to periprosthetic leak (leakage around the vp).Second vp change after 26 months, provox2 8mm.Changed due to periprosthetic leak.Third vp change after 12 months.Changed due to periprosthetic leakage.This time a provox2 6mm was placed.After 7 months the too short vp caused necrosis to the party wall.In the instructions for use we describe how to decide on vp lengths.Conclusion: based on the user story in the case report, atos medical ab believes it is clear that this adverse advent does not originated from a faulty product.
 
Event or Problem Description
This is the information that was received from the initial reporter: clinical affairs within atos medical ab did an expanded search during regular cer update and found a case study in india regarding provox2.The case study was about a patient that had a too short prosthesis fitted, which resulted in pressure necrosis of the part wall and mucosa between the flanges.Case study: anam jr, kannan s, chaukar da, d'cruz a k.A rare case of tracheoesophageal puncture with party wall necrosis.Indian j cancer.2015 jul-sep;52(3):303-4.Intended use and description of the product: the provox 2 voice rehabilitation system is intended for use in surgical, prosthetic voice restoration after total laryngectomy.The prosthesis may be inserted by the physician at the time of the total laryngectomy (primary puncture), or at a later date (secondary puncture), or may be used to replace the present prosthesis.The provox2 voice prosthesis is a sterile single use one-way valve that keeps a te-puncture open for speech, while reducing the risk of fluids and food entering the trachea.It is made of medical grade silicone rubber and radio-opaque fluoroplastic.The prosthesis is not a permanent implant and needs periodic replacement.

Brand Name
PROVOX2
Common Device Name
VOICE PROSTHESIS
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8, p.o. box 183
hörby, 24222
SW  24222
MDR Report Key9841209
Report Number8032044-2020-00002
Device Sequence Number743356
Product Code EWL
UDI-Device Identifier07331791010033
UDI-Public7331791010033
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K971244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7217
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;